Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Albuquerque, NM

May 21, 2015Socorro County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2015, 3:55 PM MDT for Socorro County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 3:55 PM MDT (21:55 UTC)
Expired
May 21, 2015, 4:45 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Socorro County, NM

The radar

The Albuquerque radar (KABX), 109 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS55 KABQ 212155
SVRABQ
NMC053-212245-
/O.NEW.KABQ.SV.W.0053.150521T2155Z-150521T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SOCORRO COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 445 PM MDT

* AT 354 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
  ESCONDIDA...OR 14 MILES EAST OF SOCORRO...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN SOCORRO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3406 10679 3444 10650 3437 10641 3426 10642
      3426 10629 3420 10622 3395 10668
TIME...MOT...LOC 2154Z 221DEG 23KT 3407 10665 

HAIL...1.25IN
WIND...<50MPH

$$

33
2 follow-up statements
473 
WWUS55 KABQ 212218
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT THU MAY 21 2015

NMC053-212245-
/O.CON.KABQ.SV.W.0053.000000T0000Z-150521T2245Z/
SOCORRO-
418 PM MDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN SOCORRO COUNTY...

AT 418 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES SOUTHEAST
OF LA JOYA...OR 23 MILES NORTHEAST OF SOCORRO...MOVING NORTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SOCORRO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.

&&

LAT...LON 3415 10667 3444 10650 3437 10641 3426 10642
      3426 10629 3420 10622 3403 10653
TIME...MOT...LOC 2218Z 221DEG 23KT 3419 10653 

HAIL...1.25IN
WIND...60MPH
 
$$

33
356 
WWUS55 KABQ 212236
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT THU MAY 21 2015

NMC053-212246-
/O.EXP.KABQ.SV.W.0053.000000T0000Z-150521T2245Z/
SOCORRO-
436 PM MDT THU MAY 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SOCORRO COUNTY
WILL EXPIRE AT 445 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3415 10667 3444 10650 3437 10641 3426 10642
      3426 10629 3420 10622 3403 10653
TIME...MOT...LOC 2230Z 221DEG 23KT 3419 10653 

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:16 PM MDT, 39 minutes earlier.

Area forecast discussion, May 21, 3:16 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT THU MAY 21 2015

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE OVER NEW MEXICO THROUGH
THE HOLIDAY WEEKEND. SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN
WILL IMPACT CENTRAL AND EASTERN AREAS TONIGHT. A POTENTIAL SEVERE
WEATHER EVENT MAY UNFOLD ACROSS THE EASTERN PLAINS FRIDAY NIGHT
WITH LARGE HAIL AND HIGH WINDS. SATURDAY WILL BE A LITTLE DRIER
AND WARMER FOR MOST AREAS...EXCEPT THE NORTHWEST WHERE THE NEXT
ROUND OF SHOWERS AND STORMS WILL ARRIVE. SUNDAY THROUGH TUESDAY
WILL BE COOLER AGAIN WITH SHOWERS AND STORMS ONCE AGAIN FOR AREAS
ALONG AND NORTH OF I-40.

&&

.DISCUSSION...
IMPRESSIVE MAY MOISTURE MAYHEM CONTINUES OVER NORTHERN AND CENTRAL
NM. LATEST WATER VAPOR LOOP SHOWS AN EXTENSIVE TROUGH ANCHORED
OVER WESTERN NORTH AMERICA WITH SEVERAL SMALLER EMBEDDED SYNOPTIC
SCALE UPPER WAVES. THE 20Z SURFACE ANALYSIS AND 18Z RAOB PLOTS
INDICATE SOUTH/SOUTHEASTERLY FLOW DEEPENING OVER THE STATE WITH
WIDESPREAD DEWPOINTS IN THE 40S AND 50S. NAM BUFRS INDICATE
MOISTURE ADVECTION WILL CONTINUE IN THE MID/UPPER LEVELS WITH NEAR
TOTAL SATURATION THROUGH THIS EVENING AND OVERNIGHT. SUFFICIENT
DIVERGENCE ALOFT IS LEADING TO CONVECTIVE DEVELOPMENT WITHIN
CENTRAL NM AND THE RIO GRANDE VALLEY DESPITE COOL TEMPS. MODELS
ARE CONVERGING ON A HEAVY RAIN PATTERN FOR TONIGHT WITHIN CENTRAL
NM...WHICH WILL ADVECT EASTWARD ONTO THE PLAINS OVERNIGHT.

THERE IS SOME CONCERN FOR MINOR FLOODING IN AREAS THAT ARE SATURATED
FROM WELL ABOVE NORMAL RAINFALL THIS MONTH...PARTICULARLY OVER THE
SANGRE DE CRISTO MTS AND THE NORTHEAST AND EAST CENTRAL PLAINS. AHPS
RIVER GAGE MONITORING INDICATED NOTABLE RISES ON MANY CREEKS AND
STREAMS WITH THE LAST EVENT OVER THE AFOREMENTIONED AREA...SO THIS
BEARS WATCHING TONIGHT WITH THE POTENTIAL FOR SOME POSSIBLE ACTION
STAGES BEING REACHED...ESPECIALLY IF CELL TRAINING CAN DEVELOP INTO
THE RIO PUERCO HEADWATERS AND CREEKS LEADING INTO THE RIO GRANDE
FROM THE SANGRES. NO FLASH FLOODING IS ANTICIPATED AT THIS TIME WITH
A SHORTER DURATION RAINFALL EXPECTED COMPARED TO MONDAY NIGHT.

FRIDAY WILL SEE RELATIVE CLEARING FROM WEST TO EAST AS A 700-500MB
DRY SLOT ADVECTS EAST OVER CENTRAL/WESTERN NM. A VERY INTERESTING
PATTERN IS THEN INDICATED BY THE BULK OF 12Z/18Z GUIDANCE MODELS
WITH AGREEMENT FROM SPC. A STRONG DRYLINE SETUP IS EXPECTED TO TAKE
SHAPE OVER THE EASTERN PLAINS FRIDAY NIGHT. AT THIS TIME IT IS NOT
A MATTER OF WHETHER SEVERE WEATHER WILL BREAK OUT...BUT HOW FAR WEST
THE DRYLINE FORCING WILL MOVE. AT THIS TIME IT APPEARS THE AREA EAST
OF A LINE FROM ROSWELL NORTH TO SANTA ROSA AND CLAYTON WILL BE UNDER
THE GUN FOR LARGE HAIL AND DAMAGING WINDS DURING THE OVERNIGHT. DUE
TO THE EXTENT OF HEAVY RAINFALL THE PAST FEW WEEKS FLASH FLOODING
WILL BE POSSIBLE WITH THIS EVENT FOR THE EAST.

CONVECTION WILL MOVE OUT SATURDAY FROM WEST TO EAST AND LEAVE BEHIND
A MUCH MORE TRANQUIL AND MILDER DAY. THE FIRST UPPER WAVE RESPONSIBLE
FOR THE ACTIVE WEATHER TONIGHT AND TOMORROW NIGHT WILL APPROACH THE
FOUR CORNERS SATURDAY AFTERNOON AND SPAWN A FEW SHOWERS AND STORMS
BY LATE DAY. THIS BEGINS THE NEXT PERIOD OF UNSETTLED AND COOLER
WEATHER FOR AREAS ALONG AND NORTH OF I-40 THROUGH THE MEMORIAL DAY
HOLIDAY AND PERHAPS EVEN TUESDAY. GUIDANCE BEYOND TUESDAY IS STILL
ALL OVER THE PLACE WITH RESPECT TO WHETHER UNSETTLED CONDITIONS HOLD
ON OR A WARMER RIDGING PATTERN TAKES SHAPE.

GUYER

&&

.FIRE WEATHER...
ABUNDANT MOISTURE FLOWED IN FROM THE EAST OVERNIGHT. THIS HAS
CREATED QUITE THE DRYLINE NEAR THE CONTINENTAL DIVIDE THIS
AFTERNOON. MUCH LOWER HUMIDITY FOUND NEAR THE ARIZONA STATE LINE
AND THIS DRIER AIRMASS WILL TRY TO PUSH EASTWARD REST OF TODAY.
ONCE THE SUN SETS...THE DRYLINE WILL PUSH BACK TO THE WEST.
SHOWERS AND THUNDERSTORMS WILL FORM ALONG THIS DRYLINE AND PROVIDE
WETTING RESULTS BETWEEN THE DIVIDE AND CENTRAL MOUNTAINS.
ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. A CLUSTER
OF ELEVATED SHOWERS AND THUNDERSTORMS WILL ALSO IMPACT THE NE AND
EC PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. HUMIDITY
RECOVERIES WILL BE QUITE HIGH ALONG AND EAST OF THE DIVIDE. MORE
MODERATE LEVELS NEAR THE AZ STATE LINE.

THE PACIFIC LOW WILL GRADUALLY DRAW CLOSER TO THE STATE ON FRIDAY. A
MID LEVEL DRY SLOT FOUND AHEAD OF THE LOW WILL GRADUALLY ERODE THE
LOW AND MID LEVEL MOISTURE FROM SW TO NE. HUMIDITY VALUES WILL FALL
AS A RESULT. TEMPS WILL REMAIN BELOW NORMAL. A FEW SHOWERS AND
STORMS WILL BE FOUND NEAR THE CO BORDER AS WELL AS NEAR THE TEXAS
STATE LINE DURING THE AFTERNOON. LEFT OVER SHOWERS/STORMS COULD BE
FOUND ACROSS THE EASTERN PLAINS DURING THE MORNING. THE SURFACE WIND
FLOW WILL ALSO INCREASE FROM THE SOUTH/SOUTHWEST. STRONG WIND AND
LOW RH WILL EXPAND AND IMPACT ZONES 105/109 AND A LITTLE BIT OF 106
DURING THE MID AFTERNOON TO EARLY EVENING HOURS. HAINES VALUES WILL
PEAK OUT BETWEEN 5 TO 6 ALTHOUGH TEMPS WILL BE BELOW NORMAL. FUEL
CONDITIONS ARE NOT VERY CRITICAL SO WILL NOT ISSUE A FIRE WEATHER
WATCH FOR THIS PERIOD.

MODELS CONTINUE TO POINT TOWARDS AND ACTIVE OVERNIGHT DRYLINE
SCENARIO ACROSS THE EASTERN PLAINS FRIDAY NIGHT. WETTING RAIN IS
EXPECTED.

THE PACIFIC TROUGH WILL GRADUALLY MOVE OVER THE GREAT BASIN/SOUTHERN
AND CENTRAL ROCKIES DURING THE WEEKEND PERIOD. THE DRYLINE SHOULD
SLOSH BACK AND FORTH ACROSS THE SOUTHERN PLAINS BUT FOR THE MOST
PART DRIER WEATHER WOULD PREVAIL. THE RIGHT COMBINATION OF
INSTABILITY AND MOISTURE SHOULD PROVIDE SOME SCATTERED LIGHTER
SHOWERS/STORMS ACROSS THE NORTHERN THIRD TO HALF DURING THIS PERIOD.
WETTING RAIN WOULD BE LIMITED BUT PLACES COULD SEE IT ACROSS THE
NORTHERN MTNS. TEMPERATURES WOULD REMAIN BELOW NORMAL. TEEN HUMIDITY
VALUES SHOULD BE FOUND ACROSS THE LOWLANDS BUT LEVELS APPEAR TO BE
NEAR IF NOT A BIT ABOVE NORMAL FOR THIS TIME OF YEAR. SURFACE WINDS
WILL BE FAIRLY BREEZY ACROSS THE SOUTH/EAST ON SATURDAY AND LESSEN
ON SUNDAY AS THE FLOW ALOFT WEAKENS.

A TRAILING PACIFIC SHORTWAVE SHOULD CONTINUE SOME UNSETTLED WEATHER
FAVORING THE NORTH ON MONDAY. TEMPS WOULD REMAIN 5 TO 10 DEGREES
BELOW NORMAL WITH TEEN HUMIDITY READINGS LIMITED TO THE SOUTH.
MODELS PRETTY GOOD AGREEMENT WITH THIS.

BOTH THE GFS/ECMWF BEGIN TO GRADUALLY DRY/WARM CONDITIONS TUESDAY
BUT ANOTHER PACIFIC TROUGH SHOULD BEGIN TO DRAW MOISTURE NORTHWARD
MID/LATE WEEK. MODELS HAVE BEEN JUMPING AROUND A BIT WITH THE LATTER
HALF OF NEXT WEEK BUT SUSPECT IT WOULD BE MORE UNSETTLED THAN DRIER.
ALSO EXPECTING THE DRYLINE TO SHARPEN UP AS THE WEEK PROGRESSES.
DRIER CONDITIONS WOULD REMAIN ACROSS THE WEST. CONFIDENCE IS
MODERATE BECAUSE OF THE FLUCTUATIONS IN THE MODELS. BASED ON WHAT
HAS BEEN HAPPENING...A MORE MOIST SCENARIO IS LIKELY.

50

&&

.AVIATION...
18Z TAF CYCLE
LIFR/IFR CONDITIONS WILL CONTINUE ALONG AND EAST OF THE CENTRAL
MTNS THROUGH THE NEXT 24 HRS. A BAND OF SH/TS WILL IMPACT TCC/LVS
BETWEEN 19Z TO 21Z OTHERWISE MAINLY LOOKING AT -RA. CENTRAL AREAS
WILL SEE IFR/MVFR CIGS BUT NOT AS WIDESPREAD OR LONG IN DURATION
COMPARED TO THE EAST. AEG/ABQ/SAF WILL BE IMPACTED AND EXPECTING
IMPACT DUE TO PASSING SH/TS AS WELL. MAIN PRECIPITATION ACTIVITY
MID AFTERNOON THROUGH EVENING. GUP/FMN WILL BE FOUND ALONG THE
BATTLE ZONE BTWN THE HIGHER MOISTURE TO THE EAST AND DRIER AIR TO
THE WEST. SH/TS WILL DEVELOP EARLY AFTERNOON AND IMPACT THESE
SITES THROUGH THE AFTERNOON BEFORE THE ATMOSPHERE DRIES OUT.
PERHAPS SOME LINGERING SH AT FMN WELL INTO THE EVENING. TERMINAL
FCSTS WILL BE PRETTY DYNAMIC AND EXPECT SOME ADJUSTMENTS DURING
THE NEXT 24 HRS. MODELS SHOW IMPROVING CONDITIONS ACROSS THE EAST
BY MID MORNING FRI BUT THINK THAT IS A BIT OPTIMISTIC. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  72  42  64 /  70  10   5  10
DULCE...........................  37  64  34  60 /  90  30  30  40
CUBA............................  39  64  38  60 / 100  10   0  20
GALLUP..........................  37  69  35  61 /  30   0   0  10
EL MORRO........................  37  67  34  60 /  30   0   0  20
GRANTS..........................  36  70  36  63 /  60   5   0  10
QUEMADO.........................  39  68  34  63 /  10   0   0  20
GLENWOOD........................  41  77  39  67 /   0   0   0   0
CHAMA...........................  34  60  32  58 / 100  30  20  30
LOS ALAMOS......................  42  67  41  66 /  90  10   0  30
PECOS...........................  42  66  40  66 /  80  20   0  10
CERRO/QUESTA....................  38  64  35  62 /  90  20   0  10
RED RIVER.......................  34  56  33  55 / 100  10   0  10
ANGEL FIRE......................  35  61  36  61 /  80  20  10  10
TAOS............................  37  65  38  64 /  80  10   0  10
MORA............................  40  65  40  65 /  80  10  10  10
ESPANOLA........................  43  71  41  70 /  70   5   0  10
SANTA FE........................  43  65  41  63 /  80  10   0  10
SANTA FE AIRPORT................  42  70  42  67 /  80   5   0   5
ALBUQUERQUE FOOTHILLS...........  48  72  45  69 /  70   5   0   5
ALBUQUERQUE HEIGHTS.............  49  73  47  71 /  70   5   0   0
ALBUQUERQUE VALLEY..............  49  75  46  72 /  70   5   0   0
ALBUQUERQUE WEST MESA...........  47  73  46  70 /  80   5   0   5
LOS LUNAS.......................  49  75  46  73 /  60   5   0   0
RIO RANCHO......................  46  73  46  69 /  80   5   0   5
SOCORRO.........................  49  76  46  74 /  60   0   0   0
SANDIA PARK/CEDAR CREST.........  44  68  42  66 /  80   5   0   5
TIJERAS.........................  45  71  42  68 /  70   5   0   5
MORIARTY/ESTANCIA...............  43  70  40  67 /  70   5   0   5
CLINES CORNERS..................  41  67  41  66 /  70   5   5   5
GRAN QUIVIRA....................  45  69  42  67 /  60   5   0   0
CARRIZOZO.......................  47  73  47  70 /  50   5   0   0
RUIDOSO.........................  44  68  48  66 /  60   5   5   5
CAPULIN.........................  41  67  49  70 /  80  10  40  20
RATON...........................  42  70  46  70 /  60  10  20  10
SPRINGER........................  43  71  46  71 /  60  10  30  10
LAS VEGAS.......................  40  66  43  66 /  70  10  30  10
CLAYTON.........................  45  69  52  73 /  70  10  50  30
ROY.............................  43  68  50  71 /  70  10  60  20
CONCHAS.........................  48  74  54  78 /  80  20  60  20
SANTA ROSA......................  47  73  52  75 /  70  20  60   5
TUCUMCARI.......................  48  73  57  77 /  70  20  60  30
CLOVIS..........................  48  70  56  74 /  70  30  60  30
PORTALES........................  49  72  56  75 /  80  30  60  30
FORT SUMNER.....................  50  75  55  77 /  70  20  60  20
ROSWELL.........................  52  80  56  83 /  70  10  40  20
PICACHO.........................  49  77  49  77 /  60   5  20   5
ELK.............................  47  74  49  72 /  70   5  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

42
Hazardous weather outlook, May 21, 3:23 PM MDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 PM MDT THU MAY 21 2015

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
323 PM MDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON INTO THIS EVENING OVER CENTRAL PARTS
OF NEW MEXICO...MAINLY BETWEEN THE CONTINENTAL DIVIDE AND THE
CENTRAL MOUNTAIN CHAIN. MANY STORMS MAY BECOME STRONG WITH HAIL
AND GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH. LOCALLY HEAVY
RAINFALL MAY LEAD TO SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN NEW MEXICO ON
FRIDAY NIGHT WITH SOME STORMS BECOMING STRONG TO SEVERE. LARGE
HAIL AND DAMAGING DOWNBURST WINDS WILL BE POSSIBLE ACROSS THE
EASTERN PLAINS OF NEW MEXICO FRIDAY EVENING AND FRIDAY NIGHT.
THE POTENTIAL FOR FLASH FLOODING WILL INCREASE WITH THESE STORMS
DUE TO ABUNDANT HEAVY RAINFALL THE PAST SEVERAL WEEKS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WIND
GUSTS...OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE
WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN
ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

GUYER

In the hours before

Special weather statement, May 21, 2:05 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT THU MAY 21 2015

NMZ507-212045-
WEST CENTRAL HIGHLANDS-
205 PM MDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND
NORTHWESTERN VALENCIA COUNTIES UNTIL 245 PM MDT...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF ACOMA PUEBLO...OR 19 MILES
SOUTH OF LAGUNA PUEBLO...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO AND MESITA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 112 AND 129.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3481 10754 3485 10754 3511 10735 3496 10708
      3491 10711 3464 10744 3466 10742 3466 10747
      3471 10753 3474 10751 3477 10754 3480 10753
      3481 10755
TIME...MOT...LOC 2005Z 222DEG 20KT 3477 10741

33
Special weather statement, May 21, 2:58 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
258 PM MDT THU MAY 21 2015

NMZ507-519-212200-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
258 PM MDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL...EAST
CENTRAL CIBOLA...NORTHWESTERN BERNALILLO AND NORTHWESTERN VALENCIA
COUNTIES UNTIL 400 PM MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MESITA...OR 7 MILES SOUTHEAST OF LAGUNA
PUEBLO...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE...MESITA AND TOHAJIILEE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 114 AND 138.

&&

LAT...LON 3480 10727 3494 10745 3545 10705 3521 10673
TIME...MOT...LOC 2058Z 216DEG 21KT 3498 10725

33
Special weather statement, May 21, 3:02 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT THU MAY 21 2015

NMZ508-520-524-212200-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
302 PM MDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 400
PM MDT...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS 6 MILES NORTHWEST OF BOSQUE DEL APACHE
REFUGE... OR 11 MILES SOUTH OF SOCORRO...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOCORRO...MAGDALENA...SAN ACACIA...ESCONDIDA...BINGHAM...LA JOYA...
LEMITAR...BOSQUE DEL APACHE REFUGE...CHAMIZAL AND LUIS LOPEZ.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 109 AND 173.

&&

LAT...LON 3350 10712 3379 10747 3445 10692 3392 10630
TIME...MOT...LOC 2101Z 216DEG 21KT 3388 10693

33
Special weather statement, May 21, 3:30 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT THU MAY 21 2015

NMZ504-212215-
NORTHWEST HIGHLANDS-
330 PM MDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANDOVAL AND
NORTHEASTERN MCKINLEY COUNTIES UNTIL 415 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF PUEBLO PINTADO...OR 30 MILES
EAST OF CROWNPOINT...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OJO ENCINO AND PUEBLO PINTADO.

&&

LAT...LON 3567 10760 3576 10774 3618 10748 3600 10713
TIME...MOT...LOC 2129Z 221DEG 23KT 3577 10761

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:05 PM MDTSpecial Weather StatementABQValencia40 min
May 21, 2:58 PM MDTSpecial Weather StatementABQBernalillo62 min
May 21, 3:02 PM MDTSpecial Weather StatementABQSocorro58 min
May 21, 3:30 PM MDTSpecial Weather StatementABQ45 min
May 21, 4:12 PM MDTSpecial Weather StatementABQBernalillo48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.